Hypervitaminosis E is a state of vitamin E toxicity. Since vitamin E can act as an anticoagulant and may increase the risk of bleeding problems, many agencies have set a tolerable upper intake levels (UL) for vitamin E at 1,000 mg (1,500 IU) per day. This UL was established due to an increased incidence of hemorrhaging with higher doses of supplemental vitamin E. Doses of vitamin E above the UL can also magnify the antiplatelet effects of certain drugs such as anti-coagulant medications and aspirin, which can cause life-threatening symptoms in ill patients. Hypervitaminosis E may also counteract vitamin K, leading to a vitamin K deficiency.
Signs and symptoms
- Blotchy skin
- Increased bleeding
- Increased blood level of triglycerides
- Decreased production of thyroid hormones
- Decreased activity of vitamin K
- Increased bleeding from aspirin or anti-coagulant medications
Lua error in package.lua at line 80: module 'Module:Buffer' not found.